Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 152, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 5, 2006, 5:36 PM EDT for Laurens County, Georgia. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 5, 2006, 5:36 PM EDT (21:36 UTC)
- Expired
- May 5, 2006, 6:00 PM EDT
- In force
- 24 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Laurens County, GA
The radar
The Robins AFB radar (KJGX), 44 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 5, 5:49 PM EDT | HAIL 1 | Rentz, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.6 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 162 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 897 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 052136 SVRFFC GAC175-052200- /O.NEW.KFFC.SV.W.0152.060505T2136Z-060505T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 536 PM EDT FRI MAY 5 2006 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAURENS COUNTY IN CENTRAL GEORGIA * UNTIL 600 PM EDT * AT 532 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF DUBLIN...AND MOVING EAST AT 25 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MINTER. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3253 8310 3235 8308 3235 8274 3257 8275 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 11:40 AM EDT, 5 hours 56 minutes earlier.
Area forecast discussion, May 5, 11:40 AM EDT, 5 hours 56 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1140 AM EDT FRI MAY 5 2006 .UPDATE... SFC LOW OVER NORTHEAST ALABAMA WITH ASSOCIATED COLD FRONT STRETCHING ACROSS NORTH GEORGIA...SPREADING WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS INTO WESTERN SECTS OF THE COUNTY WARNING AREA AT THE MOMENT AND EXPECT THIS TREND TO CONTINUE WITH SHOWERS AND THUNDERSTORMS BECOMING WIDESPREAD ACROSS MUCH OF THE COUNTY WARNING AREA THIS AFTERNOON. CURRENT FORECAST SEEMS TO COVER SITUATION WELL AND THE ONLY ANTICIPATED CHANGE IS TO DROP ANY REFERENCE TO MORNING. && .SHORT TERM...(TODAY THROUGH SATURDAY NIGHT) SLOW MOVING COLD FRONT ENTERING N GA LOOKS TO EVENTUALLY FALL INTO SURFACE TROUGH OVER CENTRAL GA. SURFACE LOW PRESSURE TO THE WEST LOOKS TO MOVE ALONG FRONT AND ACROSS THE AREA LATER TODAY AND TONIGHT...DRIVEN BY SHORT WAVE ENERGY. THIS WILL CAUSE INCREASING CHANCES FOR SHOWERS AND STORMS TODAY WITH A RISK FOR STORMS TO BE SEVERE. PRECIP SHOULD BE ON THE EAST SIDE OF THE AREA TO START TONIGHT AND EXIT DURING THE EVENING. FRONT LOOKS TO MOVE TO S GA SATURDAY MORNING WITH A DRIER AIRMASS OVER THE AREA TO START. FRONT LOOKS TO BE STATIONARY SATURDAY AND DRIFT N SATURDAY NIGHT WITH MOISTURE INCREASING OVER THE AREA BY DAYS END SATURDAY. SATURDAY LOOKS RAIN FREE WITH SOME INCREASE IN PRECIP CHANCES SATURDAY NIGHT. .LONG TERM...(SUNDAY THROUGH THURSDAY) SUNDAY LOOKS TO BE GOING DOWN HILL AS PRECIP CHANCES GO UP WITH A FRONT DRAPED ACROSS THE AREA AND LOW PRESSURE DEVELOPING OVER THE LOWER MS VALLEY PUMPING IN MOISTURE. PRECIP CHANCES LOOK TO DECREASE LATE MONDAY AS LOW PRESSURE MOVES ACROSS. NEXT BEST CHANCE FOR PRECIP LOOKS TO BE WEDNESDAY INTO THURSDAY AS LOW PRESSURE AND ANOTHER FRONT MOVE TO THE AREA. TEMPERATURES LOOK TO BE CLOSE TO SEASONAL NORMALS. && .AVIATION... MAIN CONCERN THROUGH THIS EVENING IS CHC FOR TSRA. ISOLATED ACTIVITY THIS MORNING SOUTH OF KATL SHOULD DIMINISH. HOWEVER... COLD FRONT TO BECOME BETTER DEFINED TODAY AND EXPECT SCT TO NUMEROUS COVERAGE OF SHRA/TSRA AFTER 18Z ACROSS MUCH OF CENTRAL 1/3RD OF GA INCLUDING KATL VCNTY. EXPECTED COVERAGE NOT QUITE HIGH ENOUGH FOR PREVAILING TSRA SO TEMPO PROB SEEMS IN ORDER AT MOST PLACES. SHRA/TSRA SHOULD MOVE OUT OF THE AREA BY 02Z. CIGS/VSBYS SHOULD STAY AT OR ABOVE 4000FT/6SM TODAY BUT COULD BRIEFLY DROP TO 2500FT/1SM IN HEAVIER TSRA. WINDS WILL REMAIN WSW (240-260) TODAY SOUTH OF FRONT BEFORE BECOMING WNW OR NW (290-310) THIS EVENING AS FRONT SLIDES SOUTH. OVERNIGHT...SHOULD SEE JUST ENOUGH GRADIENT BEHIND FRONT TO KEEP SPEEDS UP AND FOG AT BAY. AT TYPICAL COOL/LOW SPOTS SUCH AS KFTY...KMCN...COULD SEE SOME 3-5SM BR...OR LOWER WHERE HEAVIER RAIN OCCURS. SNELSON && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 76 59 80 62 / 80 20 5 20 ATHENS 78 58 81 60 / 80 30 5 20 GAINESVILLE 77 59 79 60 / 100 40 10 20 ROME 76 57 82 59 / 80 10 10 20 COLUMBUS 81 65 84 65 / 60 10 5 20 MACON 83 60 84 61 / 70 30 5 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && BDL
Hazardous weather outlook, May 5, 12:48 PM EDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1248 PM EDT FRI MAY 5 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-061000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1248 PM EDT FRI MAY 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS MAINLY CENTRAL AND SOUTH GEORGIA. .SYNOPSIS... A WEAK SURFACE LOW OVER NORTH CENTRAL ALABAMA WILL SLOWLY MOVE EASTWARD ALONG A STATIONARY FRONT STALLED ACROSS NORTH GEORGIA THIS AFTERNOON AND EVENING. .PRIMARY HAZARDS... THUNDERSTORMS THAT REACH SEVERE LIMITS COULD PRODUCE DAMAGING WINDS...LARGE HAIL AND FREQUENT CLOUD-TO-GROUND LIGHTNING. THE MORE FAVORABLE AREA FOR ISOLATED SEVERE THUNDERSTORMS WILL BE GENERALLY ALONG AND SOUTH OF A LA GRANGE TO AUGUSTA LINE BETWEEN 1 PM AND 9 PM TODAY. .DISCUSSION... AN UPPER LEVEL DISTURBANCE WILL INTERACT WITH A MOIST AND MODERATELY UNSTABLE AIRMASS SOUTH OF A FRONTAL BOUNDARY STALLED ACROSS NORTH GEORGIA TO PRODUCE SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. ALTHOUGH HIGH TEMPERATURES THIS AFTERNOON WILL NOT BE AS HIGH AS YESTERDAY...THE MOST UNSTABLE CAPE VALUES MAY REACH 1500 DURING MAX HEATING...AND THEREFORE COULD SUPPORT THE DEVELOPMENT OF ISOLATED SEVERE STORMS. HOWEVER...VERTICAL WIND SHEAR PROFILES ARE EXPECTED TO REMAIN FAIRLY WEAK WHICH WOULD INHIBIT WIDESPREAD SEVERE STORM DEVELOPMENT. THE UPPER LEVEL DISTURBANCE WILL MOVE OUT OF THE REGION AFTER 9 PM THIS EVENING. THIS COUPLED WITH LOSS OF AFTERNOON HEATING WILL END THE THREAT FOR ISOLATED SEVERE WEATHER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL BE POSSIBLE ON SUNDAY AND MONDAY AS WELL AS WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE LATEST INFORMATION FOR POSSIBLE ACTIVATION THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, May 5, 3:15 PM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 315 PM EDT FRI MAY 5 2006 GAZ061-051945- 315 PM EDT FRI MAY 5 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND WIND GUSTS TO 40 MPH IN HANCOCK COUNTY UNTIL 345 PM EDT... AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 11 MILES WEST OF POWELTON TO SPARTA... MOVING EAST AT 20 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE EAST. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS THROUGH 345 PM EDT. 16
Special weather statement, May 5, 3:24 PM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 324 PM EDT FRI MAY 5 2006 GAZ085-052000- 324 PM EDT FRI MAY 5 2006 ...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN JOHNSON COUNTY UNTIL 400 PM EDT... AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES EAST OF SPANN...MOVING EAST AT 35 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS JOHNSON COUNTY. 15
Special weather statement, May 5, 3:28 PM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 328 PM EDT FRI MAY 5 2006 GAZ098-052000- 328 PM EDT FRI MAY 5 2006 ...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN TREUTLEN COUNTY UNTIL 400 PM EDT... AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LOTHAIR...MOVING NORTHEAST AT 30 MPH. WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS TREUTLEN COUNTY. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE SOPERTON. 15
Special weather statement, May 5, 3:42 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 342 PM EDT FRI MAY 5 2006 GAZ086-052015- 342 PM EDT FRI MAY 5 2006 ...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN NORTHERN EMANUEL COUNTY UNTIL 415 PM EDT... AT 337 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BLUNDALE...MOVING NORTHEAST AT 30 MPH. WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS THE NORTHERN PORTION OF EMANUEL COUNTY. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE BLUNDALE AND SUMMERTOWN. 15
Special weather statement, May 5, 3:45 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 345 PM EDT FRI MAY 5 2006 GAZ076-052015- 345 PM EDT FRI MAY 5 2006 ...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS AND FREQUENT LIGHTNING IN JEFFERSON COUNTY UNTIL 415 PM EDT... AT 341 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM WRENS TO 5 MILES SOUTHWEST OF BARTOW...MOVING NORTHEAST AT 30 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS JEFFERSON COUNTY. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. 15
Special weather statement, May 5, 5:12 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 512 PM EDT FRI MAY 5 2006 GAZ096-097-109-052145- 512 PM EDT FRI MAY 5 2006 ...SIGNIFICANT WEATHER ALERT FOR 40 TO 50 MPH WINDS AND HALF INCH HAIL IN EXTREME NORTHERN DODGE...EASTERN BLECKLEY AND WESTERN LAURENS COUNTIES UNTIL 545 PM EDT... AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM JUST NORTH OF CHESTER...MOVING EAST AT 20 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE HALF INCH HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 OR 50 MPH AS IT MOVES FROM THE CHESTER AREA INTO WESTERN LAURENS COUNTY. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE DEXTER. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. 15
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 5:58 PM EDT | Severe Thunderstorm Warning | FFC | Laurens | 32 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.